MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

HALYARD HEALTH CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 20-9431TRAK2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Lung placement is a known risk of any nasogastric tube placement procedure.Per communication with the customer, tubes were not being used with a cortrak device but were being placed blindly.No defects were reported with the cortrak system or disposables.All information reasonably known as of 11-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
A medwatch report was received on via medwatch # mw5068628.The report stated,"nurse was following orders to place oro-gastric feeding tube.After placement of tube, the placement was being confirmed with x-ray which showed feeding tube not in stomach, ft was withdrawn and re-attempted.Approximately 30 minutes later it was clinically apparent that the patient had a pneumothorax requiring placement of chest tube." additional information received stated that adequate training was not provided and the issue could be due to user error.Additional information received on 04-may-2017 from the hospital's risk management representative stated that an x-ray confirmed the tube was not in the stomach.The nasogastric (ng) tube was replaced and confirmed in to be in the stomach.Upon follow-up, the patient developed pneumothorax.It was noted that the hospital was not using the ng tubes properly.The ng tube was used without the use of the cortrak device/tracking.The device was used by nurse that did not have appropriate training.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6562915
Report Number3009124963-2017-00021
Device Sequence Number18865540
Product Code KNT
UDI-Device Identifier20815149023940
UDI-Public20815149023940
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date01/31/2022
Device Model Number20-9431TRAK2
Device Catalogue Number104579700
Device Lot Number77082
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;